Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 19, NWS Bismarck, ND

June 9, 2016Adams County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 9, 2016, 6:32 PM MDT for Adams County, North Dakota. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2016, 6:32 PM MDT (00:32 UTC)
Expired
Jun 9, 2016, 7:30 PM MDT
In force
58 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Adams County, ND

The radar

The Bismarck radar (KBIS), 177 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 6:45 PM MDTHAIL 14 Sw Bucyrus, NDHAIL COVERED THE GROUND TO A DEPTH OF 1 TO 1.5 INCHES... WINDS TO 50 MPH... AND 0.45 INCHES OF RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 0.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2016-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 828 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2016-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
828 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
2621 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

078 
WUUS53 KBIS 100032
SVRBIS
NDC001-100130-
/O.NEW.KBIS.SV.W.0019.160610T0032Z-160610T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
632 PM MDT THU JUN 9 2016

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ADAMS COUNTY IN SOUTHWESTERN NORTH DAKOTA...

* UNTIL 730 PM MDT

* AT 631 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
  REEDER...OR 13 MILES WEST OF HETTINGER...MOVING NORTHEAST AT 25
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  REEDER AROUND 640 PM MDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BUCYRUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4598 10300 4598 10299 4609 10300 4627 10273
      4625 10251 4608 10245 4594 10280 4594 10296
TIME...MOT...LOC 0031Z 231DEG 23KT 4602 10291 

HAIL...1.00IN
WIND...60MPH
 
$$

SIMOSKO
5 follow-up statements
506 
WWUS53 KBIS 100042
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
642 PM MDT THU JUN 9 2016

NDC001-100130-
/O.CON.KBIS.SV.W.0019.000000T0000Z-160610T0130Z/
ADAMS ND-
642 PM MDT THU JUN 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR WESTERN ADAMS COUNTY...

AT 642 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF REEDER...OR 10 MILES NORTHWEST OF HETTINGER...MOVING NORTHEAST AT
25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
WESTERN ADAMS COUNTY...INCLUDING THE FOLLOWING LOCATIONS: BUCYRUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4600 10290 4607 10294 4627 10273 4625 10251
      4608 10245 4596 10283
TIME...MOT...LOC 0042Z 231DEG 23KT 4607 10283 

HAIL...1.00IN
WIND...60MPH
 
$$

SIMOSKO
578 
WWUS53 KBIS 100047
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
647 PM MDT THU JUN 9 2016

NDC001-100130-
/O.CON.KBIS.SV.W.0019.000000T0000Z-160610T0130Z/
ADAMS ND-
647 PM MDT THU JUN 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR WESTERN ADAMS COUNTY...

AT 647 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
REEDER...OR 9 MILES NORTHWEST OF HETTINGER...MOVING NORTHEAST AT 25
MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BUCYRUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4610 10288 4627 10273 4625 10251 4608 10245
      4598 10277
TIME...MOT...LOC 0047Z 231DEG 23KT 4609 10280 

HAIL...2.00IN
WIND...60MPH
 
$$

SIMOSKO
863 
WWUS53 KBIS 100101
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
701 PM MDT THU JUN 9 2016

NDC001-100130-
/O.CON.KBIS.SV.W.0019.000000T0000Z-160610T0130Z/
ADAMS ND-
701 PM MDT THU JUN 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR CENTRAL ADAMS COUNTY...

AT 701 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
HETTINGER...MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL ADAMS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4616 10277 4627 10273 4625 10251 4608 10245
      4602 10265
TIME...MOT...LOC 0101Z 231DEG 23KT 4615 10270 

HAIL...1.00IN
WIND...60MPH
 
$$

SIMOSKO
399 
WWUS53 KBIS 100118
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
718 PM MDT THU JUN 9 2016

NDC001-100130-
/O.CON.KBIS.SV.W.0019.000000T0000Z-160610T0130Z/
ADAMS ND-
718 PM MDT THU JUN 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR CENTRAL ADAMS COUNTY...

AT 718 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF
REGENT...OR 15 MILES NORTH OF HETTINGER...MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL ADAMS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4621 10265 4625 10251 4608 10245 4605 10255
TIME...MOT...LOC 0118Z 231DEG 23KT 4622 10257 

HAIL...1.00IN
WIND...60MPH
 
$$

SIMOSKO
033 
WWUS53 KBIS 100128 RRA
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
728 PM MDT THU JUN 9 2016

NDC001-100137-
/O.EXP.KBIS.SV.W.0019.000000T0000Z-160610T0130Z/
ADAMS ND-
728 PM MDT THU JUN 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ADAMS COUNTY WILL
EXPIRE AT 730 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT FOR
SOUTHWESTERN NORTH DAKOTA.

LAT...LON 4621 10265 4625 10251 4608 10245 4605 10255
TIME...MOT...LOC 0125Z 231DEG 23KT 4622 10257 

$$

SIMOSKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 5:04 PM MDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 9, 5:04 PM MDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
National Weather Service Bismarck ND
604 PM CDT THU JUN 9 2016

.UPDATE...
Issued at 604 PM CDT Thu Jun 9 2016

Only minor changes were made to the forecast with this update. We
did spread the chance of thunderstorms eastward a bit more quickly
than earlier advertised given radar trends. The severe storms that
moved out of northwest and into north central ND are still within
an axis of MLCAPE of 2000+ J/kg given surface temperatures in the
90s and dewpoints in the lower 60s F in their inflow region. Very
recent radar trends have shown a decreasing trend to those storms,
though, which is likely because they are outpacing the stronger
deep-layer shear that exists further west. That may marginalize
the severe threat with the batch of storms northwest of Minot as
of 23 UTC. Meanwhile, convection in southwest ND is high-based in
an environment characterized by 40+ F temperature-dewpoint spreads
and weak shear as of late afternoon, so we only expect a gusty
wind threat with that activity for the next few hours.

We are watching storms in MT closely (including one particularly
long-lived supercell approaching Jordan as as of 23 UTC). Simple
extrapolation of that activity brings it to the ND border by mid
evening. If it reaches ND before the boundary layer is able to
cool sufficiently for increasing capping to take hold, then there
could be a more organized severe threat, particularly over west
central and northwest ND.

&&

.SHORT TERM...(This evening through Friday)
Issued at 205 PM CDT Thu Jun 9 2016

The expectation of severe thunderstorms west through north central
this evening and tonight highlights the short term period.

Latest water vapor imagery shows an upper low circulating just off
of Vancouver Island with a downstream southwest flow into North
Dakota. Shortwaves peeling off from the main low and through the
northern Rockies continue to produce thunderstorms in central
Montana. The upper level low will meander and head into Washington
state Friday before ejecting northeast through southern Canada
over the weekend. This slow movement and trajectory keeps western
and central ND in a favored area for periodic thunderstorms.

The next shortwave to affect western and central ND is seen over
western Montana into central Idaho. An associated surface cold
front will advance from southern and eastern Montana into North
Dakota tonight. Nsharp soundings continue to show high based
thunderstorms around 8kft to 10kft west and north central with
the primary threat of damaging winds. Dewpoints have been dropping
across the west as mixing aloft with drier air ensues. Beach for
example went from a 61f dewpoint to 48f dewpoint. Mixed layer cape
should be decreasing as a result. Dcape values of around 1500 j/kg
across the west late this afternoon and evening indicative of
strong downdraft/damaging wind potential.

Lcl heights will likely be a bit lower across north central ND as
Minot sounding shows dewpoints in the lower 60s holding on through
the evening. May see cloud bases around 5kft with an increased
depth in cape values. The combination of surface-1km shear of
around 25kt, sfc-1km and sfc-3km relative helicity of 189 and
223 meters squared/second squared may provide a brief window of
tornado opportunity. The latest HRRR composite reflectivity shows
the strongest cells moving across north central between 03z-06z
which is coincident with the forecast sounding parameters mentioned
above. Thus, damaging winds, large hail, and a possible tornado
will be monitored north central early tonight. Convection will
taper off from west to east after midnight.

.LONG TERM...(Friday night through Thursday)
Issued at 205 PM CDT Thu Jun 9 2016

Brief transitory ridging occurs Friday after the passage of
Thursday nights shortwave. Thus dry during the daylight hours
Friday. Another round of thunderstorms expected Friday night into
Saturday, with a second shortwave following for Saturday
evening/night. It appears that on Sunday, thunderstorms should be
confined from the Turtle Mountains south into the James River
Valley. Severe thunderstorms possible with each round, but severe
weather is more favored Saturday evening/night along and ahead of
a well defined warm front draped over most of western and central
North Dakota. SPC maintains a large slight risk area.

Continued southwest flow through the middle of next week with
signs of another building ridge across central ND which may
gradually decrease chances for precipitation later in the week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 604 PM CDT Thu Jun 9 2016

Thunderstorms initially over western and north central ND as of 23
UTC will slowly move eastward this evening, while additional cells
move out of MT and into western ND by mid to late evening. Showers
and thunderstorms will then move across western and central ND in
the 03 to 09 UTC time range. Local MVFR and IFR conditions and
gusty winds are expected with thunderstorms, and some could be
severe with large hail and damaging winds.

&&

.BIS Watches/Warnings/Advisories...
NONE.
&&

UPDATE...CJS
SHORT TERM...KS
LONG TERM...KS
AVIATION...CJS
Hazardous weather outlook, Jun 9, 5:16 PM MDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
616 PM CDT THU JUN 9 2016

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-102330-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
616 PM CDT THU JUN 9 2016 /516 PM MDT THU JUN 9 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL SPREAD ACROSS WESTERN AND NORTH CENTRAL NORTH
DAKOTA THROUGH THE EVENING. SOME STORMS MAY BE SEVERE WITH
DAMAGING WINDS AND LARGE HAIL. A TORNADO IS ALSO POSSIBLE.
THUNDERSTORMS ARE EXPECTED TO PROGRESS EAST THROUGH THE NIGHT
ACROSS CENTRAL NORTH DAKOTA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS ANOTHER CHANCE OF THUNDERSTORMS FRIDAY NIGHT FOR ALL BUT
THE FAR SOUTH...AND FROM THE TURTLE MOUNTAINS SOUTH INTO THE
JAMES RIVER VALLEY.

SATURDAY AND SUNDAY...THERE IS A CHANCE OF THUNDERSTORMS. SOME
STORMS COULD BE SEVERE.

CHANCES FOR THUNDERSTORMS CONTINUE OVER VARIOUS PARTS OF THE AREA
FROM MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED. REPORT SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE AT 1-800-247-0212...OR POST IT ON OUR
FACEBOOK AND TWITTER PAGES.

KS/CJS

In the hours before

Local storm report, Jun 9, 4:13 PM MDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
513 PM CDT THU JUN 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     TSTM WND DMG     CROSBY                  48.91N 103.30W
06/09/2016                   DIVIDE             ND   EMERGENCY MNGR

            REPORTS OF TREE BRANCHES AND SMALL TREES DOWN. VINYL
            SIDING ALSO REMOVED FROM THE WEST SIDE OF HOMES.
            MULTIPLE REPORTS OF WINDOWS BROKEN FROM HAIL AND WIND.

&&

CORRECTED REMARKS

MMATHEWS
Local storm report, Jun 9, 4:32 PM MDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
532 PM CDT THU JUN 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     HAIL             BOWBELLS                48.80N 102.25W
06/09/2016  M0.88 INCH       BURKE              ND   EMERGENCY MNGR

            45 MPH WINDS WITH THE STORM

&&

MMATHEWS
Local storm report, Jun 9, 4:46 PM MDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
546 PM CDT THU JUN 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             25 W SHERWOOD           48.96N 102.18W
06/09/2016  M0.88 INCH       BURKE              ND   STORM CHASER

            45 MPH WIND GUSTS

&&

MMATHEWS
Local storm report, Jun 9, 4:52 PM MDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
552 PM CDT THU JUN 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             15 W SHERWOOD           48.96N 101.96W
06/09/2016  M0.88 INCH       RENVILLE           ND   STORM CHASER

            45 MPH WIND GUSTS

&&

CORRECTED COUNTY/STATE...LOCATION

MMATHEWS
Special weather statement, Jun 9, 5:43 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
543 PM MDT THU JUN 9 2016

NDZ033-040-041-100015-
STARK-HETTINGER-SLOPE-
543 PM MDT THU JUN 9 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HETTINGER...
NORTHEASTERN SLOPE AND CENTRAL STARK COUNTIES UNTIL 615 PM MDT...

AT 543 PM MDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
NEW ENGLAND...OR 14 MILES SOUTH OF DICKINSON...MOVING NORTHEAST AT
35 MPH.

WIND GUSTS TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
RICHARDTON...GLADSTONE...TAYLOR...SCHEFIELD...
DICKINSON REGIONAL AIRPORT AND LEFOR.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4666 10316 4701 10243 4701 10224 4681 10210
      4651 10298
TIME...MOT...LOC 2343Z 238DEG 29KT 4668 10287

SIMOSKO
Special weather statement, Jun 9, 6:22 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
622 PM MDT THU JUN 9 2016

NDZ043-044-100100-
ADAMS-BOWMAN-
622 PM MDT THU JUN 9 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BOWMAN
AND ADAMS COUNTIES UNTIL 700 PM MDT...

AT 621 PM MDT...STRONG THUNDERSTORMS WERE CLUSTERED 7 MILES SOUTH OF
REEDER...OR 13 MILES WEST OF HETTINGER...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
HETTINGER...REEDER AND BUCYRUS.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4595 10306 4600 10314 4629 10273 4628 10250
      4621 10250 4621 10212 4616 10204 4594 10276
TIME...MOT...LOC 0021Z 235DEG 29KT 4600 10292

SIMOSKO

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 6:22 PM MDTSpecial Weather StatementBISAdams38 min
Jun 9, 6:48 PM MDTSpecial Weather StatementBISWilliams42 min
Jun 9, 6:52 PM MDTSpecial Weather StatementBISRolette38 min
Jun 9, 7:09 PM MDTSevere Thunderstorm WarningBISDivide, Williams66 min
Jun 9, 7:13 PM MDTSevere Thunderstorm WarningBISBottineau, Rolette47 min
Jun 9, 7:40 PM MDTTornado WarningBISWilliams35 min
Jun 9, 7:47 PM MDTSpecial Weather StatementBISHettinger43 min
Jun 9, 7:56 PM MDTSevere Thunderstorm WarningBISBillings, Golden Valley64 min
Jun 9, 8:07 PM MDTSevere Thunderstorm WarningBISBurke, Mountrail, Ward, Williams53 min
Jun 9, 8:08 PM MDTSevere Thunderstorm WarningBISHettinger, Stark31 min
Jun 9, 8:23 PM MDTTornado WarningBISMountrail22 min
Jun 9, 8:42 PM MDTSpecial Weather StatementBISStark48 min
Jun 9, 8:49 PM MDTSevere Thunderstorm WarningBISSlope56 min
Jun 9, 8:56 PM MDTSevere Thunderstorm WarningBISBillings, Golden Valley51 min
Jun 9, 8:57 PM MDTSevere Thunderstorm WarningBISMountrail, Renville, Ward48 min
Jun 9, 9:07 PM MDTSevere Thunderstorm WarningBISBottineau, Renville, Ward53 min
Jun 9, 9:22 PM MDTSpecial Weather StatementBISStark38 min
Jun 9, 9:30 PM MDTSevere Thunderstorm WarningBISBillings, Dunn, McKenzie, Mercer46 min
Jun 9, 9:33 PM MDTSevere Thunderstorm WarningBISMountrail, Renville, Ward57 min
Jun 9, 9:49 PM MDTSpecial Weather StatementBISBillings, Golden Valley56 min
Jun 9, 9:56 PM MDTSevere Thunderstorm WarningBISMcHenry49 min
Jun 9, 9:58 PM MDTSpecial Weather StatementBISGrant, Morton, Oliver, Sioux47 min
Jun 9, 10:19 PM MDTSpecial Weather StatementBISDunn, McLean, Mercer56 min
Jun 9, 10:40 PM MDTSevere Thunderstorm WarningBISBottineau, McHenry, Pierce, Rolette65 min
Jun 9, 10:48 PM MDTSevere Thunderstorm WarningBISMcHenry, McLean, Mercer, Sheridan, Ward57 min
Jun 9, 10:56 PM MDTSpecial Weather StatementBISDunn49 min
Jun 9, 11:40 PM MDTSevere Thunderstorm WarningBISMcHenry, Pierce, Sheridan, Wells65 min
Jun 9, 11:45 PM MDTSpecial Weather StatementBISBurleigh, Kidder45 min
Jun 10, 12:42 AM MDTSevere Thunderstorm WarningBISFoster, Kidder, Stutsman, Wells63 min
Jun 10, 12:46 AM MDTSpecial Weather StatementBISEmmons44 min
Jun 10, 1:18 AM MDTSpecial Weather StatementBISLogan, McIntosh, Stutsman57 min
Jun 10, 2:12 AM MDTSpecial Weather StatementBISDickey, LaMoure, McIntosh63 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.